Variations on a theme of Minkowski and Serre

A. Silverberg, Yu G. Zarhin

Research output: Contribution to journalArticlepeer-review

11 Scopus citations


If α is a root of unity in an integral domain O of characteristic zero, (α - 1 )k ∈ nO, and no prime divisor of n is a unit in O, then α = 1 if n is a positive integer outside a finite set determined by k. We prove this result and generalizations of it, and give results when n is an element of the finite exceptional set. We give applications to endomorphisms of semi-abelian varieties, compatible systems of l-adic representations, and the cohomology of projective varieties.

Original languageEnglish (US)
Pages (from-to)285-302
Number of pages18
JournalJournal of Pure and Applied Algebra
Issue number1-3
StatePublished - Aug 26 1996

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory


Dive into the research topics of 'Variations on a theme of Minkowski and Serre'. Together they form a unique fingerprint.

Cite this